I have been taking levothyroxine.075 for over a year, have not had any trouble until about 2 months ago they took me off of Lyrica. After the lyrica was out of my system, I started to feel terrible. It started in my feet, they put 3 sets of shots in my feet, then I noticed I was tired, my legs felt like they would not carry me. I ached all over. The last straw was I was sooo hot, sweaty and then the headache and nausea. Just felt like I was dying a slow death. Finally I called my doctor, he said we needed to check it. Does anyone have any advice about different kinds of medicine or why it started acting up? Sure wish I would have thought of this a month ago. It has been a long couple of months. Any advise?
12 Sep 2012
Hello. How quickly did they take you off the lyrica? Was this carefully done with a physician?
Thyroid levels turning hypo can cause the fatigue, mood changes, and even temperature sensitivity.
However the other symptoms sound like the lyrica. The heavy legs, nausea, headaches are symptoms of medication withdrawal for Lyrica or some other medication. Your doctor may not have taken you off slowly enough.
please dont suffer any longer and see the doctor right away. Get your TSH labs and any other tests he suggests. Get an appointment with an endocrinogist to manage your thyroid condition. They do a better job than a general physician, I have found. Be sure to have a long talk with your doctor to better understand thyroid symptoms.
Stay in touch and let me know how this works out for you. Karen
13 Sep 2012
There are lots of rumor and misinformation in here about Armour thyroid extract. Armour thyroid is made from American grown hogs and processed in the US. www.armourthyroid.com. For years Armour thyroid was produced in Phoenix, AZ, then the plant was closed down by the FDA and EPA in 2009. That's the main Armour slaughterhouse. Dried hog extract was imported from Canada, and you had to take a script to a compound pharmacy. I slowly became ill. My doctor told me it was pork extract, as I was worried about mad cow. No beef products come from Canada, especially for medical purposes.
The fact is that the ground water in Phoenix was contaminated with thyroid, and it needed to be cleaned up-EPA--- Rumor-The FDA was bowing to PETA and other animal rights groups about using animals for medical purposes, never mind the rest of the cow became hamburgers. Probably the truth, as the FDA was babbling about everybody can use synthetic thyroids. The FDA has been trying to do that since I began taking thyroid supplements since the mid-1980s. The FDA says that cow thyroid is too unpredictable. www.wiki.answers.com/Q/What_is_armour_thyroid shows many of the rumors that were going around when the Phoenix plant was closed down. This will help you to understand why people think different things about Armour thyroid. My doctor and pharmacist told me about animal rights' groups and the FDA. When I began taking Armour- I had civilian and Air Force doctors tell me that the FDA was trying to make everybody take synthetic thyroid.
The AMA agitated the FDA about the many patients having trouble with the compounded Canadian hog. So, once again natural thyroid is produced in the US. They say that they monitor the thyroid in the plants.
I didn't do well with artificial thyroid, and another site says that there has to be some component in natural thyroid that can't be replicated by a chemical. I agree. Now that my thyroid is a standardized dose, I'm doing quite well. My thyroid stays pretty stable, but it does slip around about every 10 years. It's a slow process, so adjustments can be made before there's a problem, if you have a good doctor-I had 2 lousy ones. The symptoms of hyper and hypo are almost the same. Hyper raises the blood pressure and cause a heart attack. Hypo can damage the heart by beating too slow, so both can cause heart damage. Other than that- fatigue, dry skin, irritability, thin hair, thin eyebrows, sleep problems, nervousness, depression, foggy thinking. Most people gain weight with an under-active thyroid and lose weight with an over-active thyroid, but we've developed a sub group here that has done the opposite-we are very happy to find each other.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I got Graves disease in 2002 and had to take the radioactive iodine pill to destroy my thyroid gland. It's taken this long to get to125mcg of ...
1 answer • 7 Mar 2010
I had my yearly physical exam about 2 months ago and was told after having blood work, my thyroid levels were low. I was prescribed Levothyroxine. I ...
3 answers • 20 Mar 2013
Thyroid Disease - I lost my thyroid to cancer in July 2014. I started out on Levothyroxine which did
... not get my TSH labs low enough. I also tried Synthroid. I felt terrible. I had Dr switch me to Armour. MyTSH went to high and other lab numbers ...
2 answers • 27 Jan 2015
... prior now on a higher dose will I ever feel like myself again?are there tips to help my body regulate?I am currently taking 75 mcg
2 answers • 25 Feb 2016